Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Red blotch on chest, no itching. Prescribed hydrocortisone cream, no relief. History of sunburn. Treatment?

I have a prefectly square red blotch on my chest that has been there for over 3 mos-I showed it to my physcian who dismissed it as nothing and suggested I use OTC cream with hydrocortisone -It does not itch or cause me any discomfort but I have suffered severe sunburn in my 20 s on my chest several times from beach vacations-Should I insist on seeing a dermatologist . The cream has not made it lessen in color or fade away
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

You seem to have erythematous patch on chest ,upper part, I think V area..

There is burning sensation also.

It is exacerbated by sun exposure.

So, with this much history, I feel that you may be having photosensitive dermatosis or photo allergic dermatitis.

I firmly advise to consult dermatologist.

Blood tests may be done to rule out connective tissue lupus erythematosus.. and other systemic diseases.

Avoidance of sunexposure would be the main thing to follow.

Cover mechanically by clothes or sunscreen to prevent further spread.

After firm diagnosis, expert might treat the disease.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Fri, 6 Sep 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor